Home Forums Melanoma Diagnosis: Stage IV Resuming IPI/Yervoy after colitis

  • This topic is empty.
Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #21173
    ncdaniel
    Participant

    Has anyone had any experience with IPI/Yervoy resuming treatment after fighting Colitis. My wife had her first does in early February and fought colitis issues for a month. She was given Prednisone up to a 100mg, which did not stop it and was finally give a dose of remicade at the end of March which has cleared it up she is now coming down from prednisone and hoping to restart IPI/Yervoy. Has anyone had issues like this and then resumed treatment? Any side effects?

    One word of caution to anyone taking this drug, make sure your provider knows this drug. My wife suffered for several weeks do to inexperience with our local provider. Only after contact with her Melanoma Oncoligist located at U of M were we able to correct her care.

    Thanks for any response,

    Daniel in NC

    #59997
    Catherine Poole
    Keymaster

    Thanks for your post. Absolutely, this is such an important point you make. These new therapies are not well known in the community setting and you need to make sure your oncologist consults with experts if there is an issue. I hope they will be very careful in the reinduction and watch for the earliest signs of colitis. I hope things go well (and better) for you wife.

    #59998
    NYKaren
    Participant

    Hello Daniel,

    After colitis and Remicade my Sloan Kettering onc told me that I had seen the last of Yervoy. He also said that he thought my body had responded as much as it was going to. This occurred after my 3rd dose, and I so desperately wanted to finish, but it was not to be. I completely understand your frustration, but if you read the package insert, it says “permanently discontinue Yervoy in patients with severe entercolitis and initiate systemic steroids…”

    How is your wife doing now? What do the docs at U of M recommend next?

    Karen

    #59999
    ncdaniel
    Participant

    Karen, My wife is doing great thanks to some help and advice from you. Once we got the U of M involved with her care ( we were under the impression the local general oncologist was already working with him) She was given the care she needed. As you had suggusted and the First words from the U of M was to use high dose prednisone 100mg followed by Remicade if that did not work. She was given a dose of Remicade two weeks ago stopped all issues immeaditly. They have kept her on 60mg of prednisone which she is down to 50MG now and 40 starting tomorrow. The thought is to get her down to less than 10mg and consider another dose of Yervoy, but will be reviewed by the U of M in May when we see our Oncologist again. Not sure what to expect if she tries again I was hoping someone would post who may have experienced this. I hear your advice and concern based on your experience and definitely are very concerned and will get U of M advice. I understand our oncoligist at the U of M is currently writing a paper on treating Yervoy side effects with another oncologist from Charlotte,NC so I think he is very informed on Yervoy.

    Again, thanks for your words and the post and support to MIF and MRF sites

    Danel

    #60000
    NYKaren
    Participant

    Daniel, I’m so relieved to hear that your wife is in good hands. It sounds like if they do try another Ipi infusion, she will be well- monitored. Please let us know what happens in May. Karen

    #60001
    lak1
    Participant

    I had my first ipi in 2010. I started with colitis symptoms after dose 1 . Went on steroids 40mg reduced down had second dose admitted with abdo pain fever uti and hepatitis. 60 mg and reduced. My final dose was delayed but i had it. It took a year to get off the steroids. Well till a recurrnece Feb. Started back on ipi fine for first dose. Mild upset guts 5 days after first dose a bit of mucous nothing much. Second dose ok, a bit windy if anything felt constiapated. Admitted last week with abdominal distension sigi showed mild colititis settled on 40 mg predinisolone reducing course hoping to be below 10 next week for next infusion. There is no aternative other than death-ocular melanoma the drug companies exclude OM from any trials so as I had a good 2 years I kind of think at least try. Havent got hepatitis yet and over half way thorugh so hoping I might get through the course.

    #60002
    NYKaren
    Participant

    Lak1,

    I wish you the best with your re-induction. I was just wondering what I would do in a last-resort situation, and of course the answer is clear.

    I hope you can stay the course and that you are a responder.

    Thank you for posting,

    Karen

Viewing 7 posts - 1 through 7 (of 7 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.